# SDR 2022FA0000152

- Difficulty date: March 3, 2022
- Submitted: March 14, 2022
- Operation: General aviation
- System (JASC): 5300 · Fuselage Structure (General)
- Part: None
- Condition: None
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UAVIONICS TAIL BEACON IS NOT COMPATIBLE WITH MODE S TRANSPONDERS, PER DISCUSSION WITH UAVIONICS REPRESENTATIVE.   UAVIONICS MANUALS ARE NOT CLEAR ABOUT THIS, LEADING TO WASTED TIME AND MONEY FOR THE INSTALL.  MANUAL IMPLIES THAT THE UNIT IS ABLE TO BE USED WITH THE MODE S TRANSPONDER, STATING 
  "ANONYMOUS MODE MUST NOT BE ENABLED WHEN TAILBEACON IS INSTALLED ON AN AIRCRAFT WITH A MODE S TRANSPONDER. DOING SO WILL PRESENT AN ICAO CODE MISMATCH TO ATC."     THE ONLY MENTION OF ANY INCOMPATIBILITY IS "A COMPANION MODE A/C (NOT MODE S) ALTITUDE-REPORTING TRANSPONDER IS REQUIRED TO BE INSTALLED FOR 14 CFR 91.225 AND 91.227 COMPLIANCE".  THIS DOES NOT IMPLY A FUNCTIONAL INCOMPATIBILITY, BUT A REGULATORY INCOMPATIBILITY.  THE MANUAL SHOULD BE REVISED TO BE CLEAR AND SPECIFIC THAT THE UNIT IS NOT AT ALL COMPATIBLE WITH A MODE S TRANSPONDER.
